Can You Take A Sleep Aid Tablet Containing Diphenhydramine Whilst Taking Bentyl?

Question

Asked by Willeyewin

Can You Take A Sleep Aid Tablet Containing Diphenhydramine Whilst Taking Bentyl?

Answer

Taking these drugs at the same time could make you way too sleepy, depending on your size, your age, and your physical condition.

Both--Bentyl (dicyclomine) and diphenhydramine (popularly known as "Benadyl")-- can cause drowsiness, confusion, and slow down your reaction time. It would not be safe to take them when using machinery, when driving, or perhaps, when cooking over a hot stove.

So, it definitely would not be a great idea to take the two together if there's a chance that you would need to have a clear head if awakened from sleep, such as if you care for young children, or an elderly parent. (Also, you might get out of bed, and in dazed state, fall.)

Is the diphenhydramine truly necessary? Talk to your doctor about this, and always let him know, before adding any medications to the ones already prescribed.